I recently did a post on myoclonus on the PN forum.
Hi, too, mamagoo!
I have restarted myoclonus again. I am not sure I have it as severely as either of you. I have had it a few times in the past. Each time, it eventually went away. One time, I had it in response to an SSRI -- and I have recently read that many people have myoclonic jerking with SSRI meds as well as with SSRI med withdrawals.
I also had it once when I was borderline anemic.
I am not sure of the reason this time, except I also tend to get this with exposure to heat and/or exposure to EMF. I have recently decreased the amount of EMF around me. I was recently in severe heat by accident. I have to keep my body cool in order to avoid added issues like this. (I may also get RLS with exposure to EMF. I have not had RLS since I had figured out my computer was giving me RLS. BOth a CPU and a laptop do this to me very quickly. I am currently in a separate room form my computer! I am also 6 feet away from a low EMF monitor, using a wireless keyboard! The wiring/cables to the monitor are triple-protected.
I have used clonazepam or Keppra in the past for this.
I had to stop the Keppra and can stay with the clonazepam. I am very tired on it, yet can tolerate it best of any of the AED type drugs. (This is also a benzo.)
I was reading both clonazepam and lorazepam can help to control myoclonus.
I was wondering if you'd wanted to keep your AED meds the same, if you might trade Xanax in for either lorazepam or clonazepam? As you know, loazepam is not as sedating and is shorter acting that clonazepam. (Either of these are also used for anxiety and are considered less addictive than Xanax. I will not say they are not potentially addiciting, however.)
You may have already tried these?
Just passing on a couple of thoughts.
I also use ionic magnesium, which was very helpful... until one day I was too overly exposed to heat quite by accident. This seems to have put me over the edge with the myoclonus. I still take this and am sure this helps me to need less medication. Have you tried adding in a good magnesium supplement?
I am having whole body myoclonus. Muscles jumping like crazy, head/neck jerking, shoulders shrugging, feet also extending with an intense jerking motion, even muscles on chest and back going like mad! If anything is held with my hand, or my hand simply rets upon it, the item is often suddenly violently thrown across the room.
(That freaks me out every time!)
Right now, I am using clonazepam, at 4 mg./day. (I can go higher, up to 10 mg/day.) I seem to have good control at 4 mg./day for now. Time will tell!
It makes me very sleepy, so I try to take 2 mg at bedtime...and I try to spread the rest out over the day.
I know my case is not the worst case of this, by far. Yet, I did want to take time to introduce myself to you both and to say "hi!"
I am not sure I have added anything to help at all. I have let you know that I do hear you, though!
My best to you both!